Getting off of Seroquel
I have been on 300 mgs. Seroquel ER for over a year for augmenting my antidepressant which is 45 mgs. Of Mirtazapine. I decided to try and get off of the Seroquel. I was on 300mgs ER (extended release). I titrated down to 250 mg ER for 2 months without too many problems.than i titrated down to 200mgs ER just 5 days ago. My plan is to try to titrate off using ER tablets. My thinking is that perhaps the drug will remove its self from my system more gradually. I have had some nausea and a couple of episodes of diarrhea. I also have a very irregular heart beat and was started on 60 mgs of Propranolol ER (extended release) 4 weeks ago. It seems to be helping my heartbeat. I have wondered if the nausea and light headness is from the Propranolol, a Beta Blocker, or the dose reduction of the Seroquel. I also wonder if the way iam titrating the Seroquel is safe. My doctor says it will only take a couple of weeks…I think that is too fast of a taper after being on a drug for over a year. What do you think?
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Hi everyone my name is jerrilyn
And I have a diagnoses of schizophrenia I also have
Schizoaffective disorder with sciatic intensities I was on 1500 mg xr 3x a day of Seroquel for just over 2 years and
I had a lot of problems with side effects the tremors and insomnia and my atomic hurt all the time.
I became toxic to the Seroquel and my system started shut down
I had to be rushed to the ER
My legs and arms and head were moving from side to side back and forth the doctor told me stop and lay still I tried to stop but had no control
of my body I could not stop my body from jerking around that’s the last thing I remember
I woke up in ICU 2 days later my kidneys had shut down my Bowles had shut down I was on a heart monitor and oxygen at 4 liters the
Doctors told me it was a good thing I got to thr ER when I did because my body so toxic from the Seroquel
that my body was in total shut down mode I would have died had I not got to the hospital
They also took me off of the Seroquel and all other meds and told me I was allergic to Seroquel and to never take it again
When I went back to see my physic Doter visit after getting out of the hospital he said I’m putting you back on 100 mg xr Seroquel 3x a day
I told no the doctors told me not to ever take it again he said surely 100 mg won’t hurt you I refused to take it and found me a new doctor
I’m not trying to scare you but Seroquel is a very dangerous drug please be careful with it and don’t go off it with out the help of your doctor and I now have What’s known as TD do to my experience with this drug
Thank you for letting me share my experience with Seroquel with you and please be very careful with this medication
Is anyone on Seroquel experiencing short term memory loss issues? My husband is on 100mg of Seroquel as well as Buspirone, and Lamictal for anxiety/depression and to help with sleep. Over the last few years he has been having memory loss problems but I don’t know if it’s due to meds (especially the Seroquel) or due to aging (he’s 79).
I had memory issues, such as trouble remembering well known family members names, details at work, and trouble absorbing new information. It was the cognitive impairment and weight gain that made me wean off it. I got restless leg syndrome when my dr added valdoxin to cymbalta. I’m now off everything apart from 25mg of seroquel (from 600mg 2 years ago) which I am still weaning off. I’ve have mood swings, suicidal ideation and strong emotions coming off, but no mania, or anything else.
One quick note, not sure how long your husband has been on Lamactil, but I was prescribed this and got a terrible rash, apparently it is a potentially dangerous side effect in a small number of people, but I stopped it immediately and it went away. The dr looked scared when she saw it. Something to watch out for if he is new to the drug and no one has warned him.
Thank you. Yes we were warned but so far so good. It’s been about a year and no rash.
Oh good, just wanted to check after my experience
I’m in a similar tapering. I’ve had some sweating at night. Have you experienced this?
Currently plan on weaning off seroquel SR 400mg/daily for over 30+ years and also bupropion SR 150mg/daily. At the begining of the year I was in clinical depression so main provider recommended zoloft/sertraline/50mg/daily to replace bupropion. My 1st 2 weeks I notice that I was more normal and on the hypomania side of bipolar 2. On the third week my mood swings were getting bad and I think I was in mixed moods swings. I stop taking zoloft on 4th week and feel I reach "homostatis", which is on the depressive side ( I use mood scale 0-100, but mood swings were below 20 and over 80, which means "I NEED HELP",so now can't rate myself–see Fieve-Dunner manic-depressive mood scale). About three weeks ago I reduced seroquel to 200mg/day,( note been cutting pills in half, which I probably shouldn't do, but insurance will not pay for 200mg/daily SR, must titrate I guess) and seem to be in 50-70 range, although having some withdrawl issues etc. My request for a appointment with a psychiatrist or nurse practitioner/mental health has gone unanswered for over 6 weeks as main-provider refer me to 3rd party insurance, who are very burocratic with their "intake" procedures and do not want to make a appointment for me for medication management!!, but rather they offer a therapist/weekly appointment only. I guess the therapist doesn't consider medication management a need/primary. Also on last therapist call, meeting was interupted several times by phone, and he lost track of conversation, so I said either get me someone to manage medication in 24hrs or drop me. The next day I had a appointment with main provider who said someone will be in contact with me in about 3 days and now that period has gone bye. Can you HELP me get medication management??. I will continue with 200mg/daily/seroquel although suffering some withdrawl, and will go back to 400mg/day seroquel if withdrawl symtoms get bad or my scale 0-100 is below 20 or above 80.
I also had sweating and hot flashes. I’ve found that by tapering more slowly, I’ve been able to reduce those symptoms.